Alert archive / California / Wind Advisories in 2009
Wind Advisory 19, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Apr 7, 2009, 3:59 PM PDT for San Bernardino County, California. It took effect at Apr 8, 2009, 10:00 AM PDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Apr 7, 2009, 3:59 PM PDT (22:59 UTC)
- In effect from
- Apr 8, 2009, 10:00 AM PDT
- Expired
- Apr 8, 2009, 8:00 PM PDT
- In force
- 10 hr
- Issued by
- NWS Las Vegas, NV
County San Bernardino County, CA
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 12:00Z, 11.0 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3642 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 225 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KVEF 072259 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 359 PM PDT TUE APR 7 2009 .A STRONG STORM SYSTEM CURRENTLY OFF THE CENTRAL CALIFORNIA COAST WILL TRANSITION EAST AND OVER THE AREA THROUGH WEDNESDAY...BRINGING HIGH WINDS TO THE REGION. THE STRONGEST WINDS OVERNIGHT WILL BE PRIMARILY AT HIGHER ELEVATIONS...WHILE LOWER ELEVATIONS WILL SEE STRONGER WINDS DURING THE DAY. CAZ523-080700- /O.NEW.KVEF.WI.Y.0019.090408T1700Z-090409T0300Z/ /O.CON.KVEF.WI.Y.0017.000000T0000Z-090408T0300Z/ WESTERN MOJAVE DESERT- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN 359 PM PDT TUE APR 7 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 10 AM TO 8 PM PDT WEDNESDAY... THE WIND ADVISORY WILL REMAIN IN EFFECT FOR NORTHWEST SAN BERNARDINO COUNTY...OWENS VALLEY...DEATH VALLEY NATIONAL PARK...ESMERALDA...SOUTHERN AND CENTRAL NYE COUNTY UNTIL 8 PM PDT THIS EVENING. AN ADDITIONAL WIND ADVISORY HAS BEEN ISSUED FOR TOMORROW...AND IS EFFECT FROM 10 AM TO 8 PM PDT WEDNESDAY. SOUTH WINDS BETWEEN 20 AND 30 MPH WITH GUSTS OF 45 TO 50 MPH WILL OCCUR THE REMAINDER OF THE AFTERNOON BEFORE DECREASING AFTER 8 PM THIS EVENING. WINDS WILL THEN PICK UP LATE WEDNESDAY MORNING...WITH WIND GUSTS ONCE AGAIN REACHING 50 MPH. IN ADDITION TO THE WINDS...AREAS OF BLOWING SAND AND DUST WILL LIKELY BE SEEN...ESPECIALLY NEAR THE DRY LAKE BEDS...WHICH CAN SUDDENLY LOWER VISIBILITIES. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NVZ018-019-080700- /O.NEW.KVEF.WI.Y.0018.090408T0400Z-090408T1400Z/ SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON- INCLUDING...THE TOWN OF MT CHARLESTON 359 PM PDT TUE APR 7 2009 ...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 7 AM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY FOR THE SPRING AND SHEEP MOUNTAINS OF SOUTHERN NEVADA...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 7 AM PDT WEDNESDAY. STRONG SOUTHERLY WINDS WILL DEVELOP THIS EVENING...ESPECIALLY AT HIGHER ELEVATIONS AS A LOW PRESSURE SYSTEM APPROACHES FROM THE WEST. WIND GUSTS EXCEEDING 55 MPH TO AS LOW AS 5000 FEET CAN BE EXPECTED...WITH STRONGER WINDS AT THE RIDGE TOP. $$ CAZ524>526-080700- /O.NEW.KVEF.WI.Y.0019.090408T1700Z-090409T0300Z/ EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- INCLUDING THE CITIES OF...BAKER...MOJAVE NATIONAL PRESERVE... MORONGO VALLEY...YUCCA VALLEY...JOSHUA TREE...TWENTYNINE PALMS 359 PM PDT TUE APR 7 2009 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 8 PM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY FOR THE EASTERN MOJAVE DESERT...MORONGO BASIN...AND CADIZ BASIN...WHICH IS IN EFFECT FROM 10 AM TO 8 PM PDT WEDNESDAY. SOUTH WINDS BETWEEN 20 AND 30 MPH WITH GUSTS OF 45 TO 50 MPH WILL LIKELY DEVELOP LATE WEDNESDAY MORNING...WITH WIND GUSTS UP TO 50 MPH EXPECTED. IN ADDITION TO THE WINDS...AREAS OF BLOWING SAND AND DUST WILL LIKELY BE SEEN...ESPECIALLY NEAR THE DRY LAKE BEDS...WHICH CAN SUDDENLY LOWER VISIBILITIES. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ519-521-080700- /O.EXB.KVEF.WI.Y.0017.090407T2300Z-090408T1400Z/ EASTERN SIERRA SLOPES-WHITE MOUNTAINS OF INYO COUNTY- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY 359 PM PDT TUE APR 7 2009 ...WIND ADVISORY IN EFFECT UNTIL 7 AM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY FOR THE SIERRA AND WHITE MOUNTAINS OF INYO COUNTY...WHICH IS IN EFFECT UNTIL 7 AM PDT WEDNESDAY. WINDS WILL INCREASE THROUGH THE EVENING AS A STORM SYSTEM PASSES OVER THE REGION. WIND GUSTS EXCEEDING 65 MPH WILL BE POSSIBLE AT THE HIGHER ELEVATIONS. $$ CAZ520-522-NVZ014-017-080300- /O.CON.KVEF.WI.Y.0017.000000T0000Z-090408T0300Z/ OWENS VALLEY-DEATH VALLEY NATIONAL PARK- ESMERALDA AND CENTRAL NYE COUNTY- WESTERN CLARK AND SOUTHERN NYE COUNTY- INCLUDING THE CITIES OF...BISHOP...INDEPENDENCE...LONE PINE... FURNACE CREEK...STOVEPIPE WELLS...SHOSHONE...TECOPA...BEATTY... GOLDFIELD...SILVER PEAK...DYER...PAHRUMP...INDIAN SPRINGS... DESERT ROCK...AMARGOSA VALLEY 359 PM PDT TUE APR 7 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FOR THE OWENS VALLEY...DEATH VALLEY NATIONAL PARK...ESMERALDA...SOUTHERN AND CENTRAL NYE COUNTY UNTIL 8 PM PDT THIS EVENING.UNTIL 8 PM PDT THIS EVENING. SOUTH WINDS BETWEEN 20 AND 30 MPH WITH GUSTS OF 45 TO 50 MPH WILL CONTINUE BEFORE DECREASING AFTER 8 PM THIS EVENING. IN ADDITION TO THE WINDS...AREAS OF BLOWING SAND AND DUST WILL LIKELY BE SEEN...ESPECIALLY NEAR THE DRY LAKE BEDS...WHICH CAN SUDDENLY LOWER VISIBILITIES. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
5 follow-up statements
000 WWUS75 KVEF 080256 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 756 PM PDT TUE APR 7 2009 .A STRONG STORM SYSTEM MOVING ONTO THE NORTHERN CALIFORNIA COAST WILL TRANSITION EAST AND OVER THE AREA THROUGH WEDNESDAY...BRINGING HIGH WINDS TO THE REGION. THE STRONGEST WINDS OVERNIGHT WILL BE PRIMARILY AT HIGHER ELEVATIONS...WHILE LOWER ELEVATIONS WILL SEE STRONGER WINDS DURING THE DAY. CAZ523-081100- /O.EXP.KVEF.WI.Y.0017.000000T0000Z-090408T0300Z/ /O.CON.KVEF.WI.Y.0019.090408T1700Z-090409T0300Z/ WESTERN MOJAVE DESERT- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN 756 PM PDT TUE APR 7 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 8 PM PDT WEDNESDAY... ...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING WHILE ANOTHER WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 8 PM PDT WEDNESDAY FOR WESTERN MOJAVE DESERT. SOUTH WINDS WILL REMAIN GUSTY OVERNIGHT BUT WIDESPREAD WINDS OVER 40 MPH ARE NOT EXPECTED...THUS THE CURRENT WIND ADVISORY WILL BE ALLOWED TO EXPIRE AS OF 8 PM PDT THIS EVENING. HOWEVER...WINDS WILL INCREASE AGAIN LATE WEDNESDAY MORNING...WITH WIND GUSTS ONCE AGAIN REACHING 50 MPH. IN ADDITION TO THE WINDS WEDNESDAY AFTERNOON...AREAS OF BLOWING SAND AND DUST WILL LIKELY BE SEEN...ESPECIALLY NEAR THE DRY LAKE BEDS...WHICH CAN SUDDENLY LOWER VISIBILITIES. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ520-522-NVZ014-017-080400- /O.EXP.KVEF.WI.Y.0017.000000T0000Z-090408T0300Z/ OWENS VALLEY-DEATH VALLEY NATIONAL PARK- ESMERALDA AND CENTRAL NYE COUNTY- WESTERN CLARK AND SOUTHERN NYE COUNTY- INCLUDING THE CITIES OF...BISHOP...INDEPENDENCE...LONE PINE... FURNACE CREEK...STOVEPIPE WELLS...SHOSHONE...TECOPA...BEATTY... GOLDFIELD...SILVER PEAK...DYER...PAHRUMP...INDIAN SPRINGS... DESERT ROCK...AMARGOSA VALLEY 756 PM PDT TUE APR 7 2009 ...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING FOR THE OWENS VALLEY-DEATH VALLEY NATIONAL PARK-ESMERALDA AND CENTRAL NYE COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY. ALTHOUGH LOCAL GUSTY WINDS WILL CONTINUE INTO WEDNESDAY... WIDESPREAD WINDS TO OVER 40 MPH ARE NO LONGER EXPECTED TONIGHT. THUS THE WIND ADVISORY WILL EXPIRE AS OF 8 PM PDT. $$ NVZ018-019-081100- /O.CON.KVEF.WI.Y.0018.090408T0400Z-090408T1400Z/ SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON- INCLUDING...THE TOWN OF MT CHARLESTON 756 PM PDT TUE APR 7 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PDT WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PDT WEDNESDAY FOR THE SHEEP RANGE-SPRING MOUNTAINS AND RED ROCK CANYON. STRONG SOUTHERLY WINDS WILL DEVELOP THIS EVENING...ESPECIALLY AT HIGHER ELEVATIONS AS A LOW PRESSURE SYSTEM APPROACHES FROM THE WEST. WIND GUSTS EXCEEDING 55 MPH TO AS LOW AS 5000 FEET CAN BE EXPECTED...WITH STRONGER WINDS AT THE RIDGE TOP. $$ CAZ519-521-081100- /O.CON.KVEF.WI.Y.0017.000000T0000Z-090408T1400Z/ EASTERN SIERRA SLOPES-WHITE MOUNTAINS OF INYO COUNTY- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY 756 PM PDT TUE APR 7 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PDT WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PDT WEDNESDAY FOR THE EASTERN SIERRA SLOPES AND WHITE MOUNTAINS OF INYO COUNTY. WINDS WILL INCREASE THROUGH THE EVENING AS A STORM SYSTEM PASSES OVER THE REGION. WIND GUSTS EXCEEDING 65 MPH WILL BE POSSIBLE AT THE HIGHER ELEVATIONS. $$ CAZ524>526-081100- /O.CON.KVEF.WI.Y.0019.090408T1700Z-090409T0300Z/ EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- INCLUDING THE CITIES OF...BAKER...MOJAVE NATIONAL PRESERVE... MORONGO VALLEY...YUCCA VALLEY...JOSHUA TREE...TWENTYNINE PALMS 756 PM PDT TUE APR 7 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 8 PM PDT WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 8 PM PDT WEDNESDAY FOR THE EASTERN MOJAVE DESERT-MORONGO BASIN AND CADIZ BASIN. SOUTH WINDS BETWEEN 20 AND 30 MPH WITH GUSTS OF 45 TO 50 MPH WILL DEVELOP LATE WEDNESDAY MORNING...WITH WIND GUSTS UP TO 50 MPH EXPECTED. IN ADDITION TO THE WINDS...AREAS OF BLOWING SAND AND DUST WILL LIKELY BE SEEN...ESPECIALLY NEAR THE DRY LAKE BEDS...WHICH CAN SUDDENLY LOWER VISIBILITIES. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS75 KVEF 081104 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 404 AM PDT WED APR 8 2009 .A STRONG STORM SYSTEM MOVING THROUGH CENTRAL CALIFORNIA WILL MOVE EAST AND OVER THE AREA TODAY...BRINGING HIGH WINDS TO THE REGION. THE STRONGEST WINDS EARLY THIS MORNING WILL REMAIN PRIMARILY AT HIGHER ELEVATIONS...WHILE THE HIGH DESERT OF SAN BERNARDINO COUNTY WILL SEE STRONGER WINDS LATER TODAY. NVZ018-019-081400- /O.CON.KVEF.WI.Y.0018.000000T0000Z-090408T1400Z/ SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON- INCLUDING...THE TOWN OF MT CHARLESTON 404 AM PDT WED APR 8 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PDT THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PDT THIS MORNING FOR THE SPRING MOUNTAINS...INCLUDING RED ROCK CANYON CONSERVATION AREA. SINCE LAST EVENING STRONG SOUTHWEST WINDS HAVE BEEN OCCURRING ACROSS THE SPRING MOUNTAINS. THE STRONGEST WIND GUSTS OVERNIGHT HAVE BEEN AROUND RED ROCK CANYON WITH SEVERAL GUSTS REPORTED AT 58 MPH. THE STRONG WINDS WILL CONTINUE THROUGH DAYBREAK BEFORE DECREASING AS A STRONG BELT OF WINDS ALOFT OVER SOUTHERN NEVADA SHIFTS EAST. $$ CAZ523>526-081900- /O.CON.KVEF.WI.Y.0019.090408T1700Z-090409T0300Z/ WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN- CADIZ BASIN- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN...BAKER... MOJAVE NATIONAL PRESERVE...MORONGO VALLEY...YUCCA VALLEY... JOSHUA TREE...TWENTYNINE PALMS 404 AM PDT WED APR 8 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM PDT THIS EVENING FOR THE HIGH DESERT OF WESTERN SAN BERNARDINO COUNTY...MORONGO BASIN AND THE MOJAVE NATIONAL PRESERVE. SOUTHWEST WINDS BETWEEN 25 AND 35 MPH WITH GUSTS TO 50 MPH WILL DEVELOP LATER THIS MORNING AND CONTINUE THROUGH THE EARLY EVENING. IN ADDITION TO THE WINDS...AREAS OF BLOWING SAND AND DUST WILL LIKELY BE SEEN...ESPECIALLY NEAR THE DRY LAKE BEDS...WHICH CAN SUDDENLY LOWER VISIBILITIES. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ519-521-081400- /O.CON.KVEF.WI.Y.0017.000000T0000Z-090408T1400Z/ EASTERN SIERRA SLOPES-WHITE MOUNTAINS OF INYO COUNTY- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY 404 AM PDT WED APR 8 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PDT THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PDT THIS MORNING. LOCALLY STRONG WEST WINDS WILL CONTINUE THROUGH DAYBREAK NEAR CANYON OPENINGS OF THE SOUTHERN SIERRA AND WHITE MOUNTAINS OF INYO COUNTY. WIND GUSTS UP TO 60 MPH WILL BE POSSIBLE AT THE HIGHER ELEVATIONS. $$ PIERCE
000 WWUS75 KVEF 081352 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 652 AM PDT WED APR 8 2009 .A STRONG STORM SYSTEM MOVING THROUGH CENTRAL CALIFORNIA WILL MOVE EAST AND OVER THE AREA TODAY...BRINGING HIGH WINDS TO THE REGION. NVZ018-019-081500- /O.EXP.KVEF.WI.Y.0018.000000T0000Z-090408T1400Z/ SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON- INCLUDING...THE TOWN OF MT CHARLESTON 652 AM PDT WED APR 8 2009 ...WIND ADVISORY WILL EXPIRE AT 7 AM PDT THIS MORNING... THE WIND ADVISORY FOR THE SPRING MOUNTAINS AND RED ROCK CANYON WILL EXPIRE AT 7 AM PDT THIS MORNING. STRONG WIND GUSTS THAT DEVELOPED LAST EVENING AND CONTINUED OVERNIGHT HAVE STARTED TO WEAKEN. AT 630 AM...THE PEAK WIND GUST NEAR RED ROCK CANYON WAS 32 MPH. BETWEEN 1 AND 4 AM A WEATHER STATION IN RED ROCK CANYON REPORTED PEAK WIND GUSTS OF 58 MPH. $$ CAZ519-521-081500- /O.EXP.KVEF.WI.Y.0017.000000T0000Z-090408T1400Z/ EASTERN SIERRA SLOPES-WHITE MOUNTAINS OF INYO COUNTY- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY 652 AM PDT WED APR 8 2009 ...WIND ADVISORY WILL EXPIRE AT 7 AM PDT THIS MORNING... THE WIND ADVISORY FOR THE EAST SLOPE OF THE SOUTHERN SIERRA WILL EXPIRE AT 7 AM PDT THIS MORNING. STRONG AND GUSTY WEST WINDS THAT DEVELOPED YESTERDAY AND CONTINUED MOST OF THE NIGHT HAVE WEAKENED BELOW ADVISORY CRITERIA. $$ CAZ523>526-082300- /O.CON.KVEF.WI.Y.0019.090408T1700Z-090409T0300Z/ WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN- CADIZ BASIN- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN...BAKER... MOJAVE NATIONAL PRESERVE...MORONGO VALLEY...YUCCA VALLEY... JOSHUA TREE...TWENTYNINE PALMS 652 AM PDT WED APR 8 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FOR THE HIGH DESERT OF WESTERN SAN BERNARDINO COUNTY...MORONGO BASIN AND THE MOJAVE NATIONAL PRESERVE FROM 10 AM THIS MORNING TO 8 PM PDT THIS EVENING. SOUTHWEST WINDS BETWEEN 25 AND 35 MPH WITH GUSTS TO 50 MPH WILL DEVELOP LATER THIS MORNING AND CONTINUE THROUGH THE EARLY EVENING. IN ADDITION TO THE WINDS...AREAS OF BLOWING SAND AND DUST WILL LIKELY BE SEEN...ESPECIALLY NEAR THE DRY LAKE BEDS...WHICH CAN SUDDENLY LOWER VISIBILITIES. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS75 KVEF 082258 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 358 PM PDT WED APR 8 2009 .A STRONG STORM SYSTEM MOVING THROUGH CENTRAL CALIFORNIA WILL MOVE EAST AND OVER THE AREA TODAY...BRINGING HIGH WINDS TO THE REGION. CAZ523>526-090300- /O.CON.KVEF.WI.Y.0019.000000T0000Z-090409T0300Z/ WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN- CADIZ BASIN- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN...BAKER... MOJAVE NATIONAL PRESERVE...MORONGO VALLEY...YUCCA VALLEY... JOSHUA TREE...TWENTYNINE PALMS 358 PM PDT WED APR 8 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FOR THE HIGH DESERT OF WESTERN SAN BERNARDINO COUNTY...MORONGO BASIN AND THE MOJAVE NATIONAL PRESERVE FROM 10 AM THIS MORNING TO 8 PM PDT THIS EVENING. SOUTHWEST WINDS BETWEEN 25 AND 35 MPH WITH GUSTS TO 50 MPH WILL CONTINUE THROUGH THE EARLY EVENING. IN ADDITION TO THE WINDS...AREAS OF BLOWING SAND AND DUST WILL LIKELY BE SEEN...ESPECIALLY NEAR THE DRY LAKE BEDS...WHICH CAN SUDDENLY LOWER VISIBILITIES. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS75 KVEF 090309 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 809 PM PDT WED APR 8 2009 CAZ523>526-090415- /O.EXP.KVEF.WI.Y.0019.000000T0000Z-090409T0300Z/ WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN- CADIZ BASIN- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN...BAKER... MOJAVE NATIONAL PRESERVE...MORONGO VALLEY...YUCCA VALLEY... JOSHUA TREE...TWENTYNINE PALMS 809 PM PDT WED APR 8 2009 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN- CADIZ BASIN-. LOCAL GUSTY WINDS TO OVER 40 MPH WILL CONTINUE THROUGH 10 PM PDT THIS EVENING...HOWEVER WIDESPREAD WINDS MEETING ADVISORY CRITERIA ARE NO LONGER EXPECTED OVER THE SAN BERNARDINO COUNTY DESERT. THUS THE WIND ADVISORY WAS ALLOWED TO EXPIRE AT 8 PM PDT. MOTORISTS AND OTHERS ENGAGED IN OUTDOOR ACTIVITY THROUGH THE EVENING HOURS HOWEVER SHOULD BE AWARE THAT LOCAL GUSTY WINDS MAY STILL BE ENCOUNTERED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Apr 7, 9:55 AM PDT, 6 hours 4 minutes earlier.
Area forecast discussion, Apr 7, 9:55 AM PDT, 6 hours 4 minutes before
AREA FORECAST DISCUSSION UPDATE
NATIONAL WEATHER SERVICE LAS VEGAS NV
955 AM PDT TUE APR 7 2009
.SYNOPSIS...STRONG SOUTHWEST WINDS WILL CONTINUE ACROSS THE HIGH
DESERT OF SAN BERNARDINO COUNTY TODAY AS AN AREA OF LOW PRESSURE
MOVES ACROSS THE GREAT BASIN. ISOLATED TO SCATTERED RAIN SHOWERS
WITH SNOW IN THE MOUNTAINS WILL SPREAD EAST ACROSS THE GREAT BASIN
WHILE TEMPERATURES WILL BE NOTICEABLY COOLER. AFTER A BRIEF BREAK
THURSDAY...ANOTHER STORM WILL MOVE INTO THE AREA FRIDAY AND SATURDAY.
&&
.UPDATE...CURRENT SATELLITE IMAGERY SHOWS THE LOW CENTER JUST EAST
OF ELKO...WITH MOST CLOUDS/ISOLATED PRECIPITATION LIMITED TO
NORTHERN LINCOLN COUNTY FOR NOW...AND CLEAR SKIES ACROSS THE
SOUTHERN HALF OF THE FORECAST AREA. 12Z GUIDANCE IS IN GOOD
AGREEMENT...KEEPING MOST PRECIP CONFINED TO THESE AREAS TODAY...SO
HAVE BUMPED DOWN POPS AND CLOUD COVER ACROSS MOST SOUTHERN ZONES FOR
THE REST OF THE MORNING AND INTO THE AFTERNOON. WHILE MOISTURE WILL
REMAIN LIMITED...A SHORTWAVE IS EXPECTED TO ROUND THE BASE OF THE
TROUGH AND SWEEP ACROSS THE REGION LATE THIS AFTERNOON AND EVENING.
THIS WILL GIVE A BOOST TO SURFACE WINDS...INCREASE CLOUDS...AND
INCREASE THE PROBABILITY OF AN ISOLATED SHOWER OR TWO ACROSS
SOUTHERN ZONES CURRENTLY UNDER CLEAR SKIES. AGAIN THOUGH...BRUNT OF
PRECIPITATION WILL REMAIN OVER NORTHERN ZONES. -KENNEDY-
&&
.PREV DISCUSSION...FROM 440 AM PDT...SHORT TERM...TODAY THROUGH
FRIDAY NIGHT...UPPER LOW IS OVER CENTRAL CALIFORNIA EARLY THIS
MORNING. LOW FORECAST TO LIFT NORTHEAST ACROSS NORTHERN NEVADA/UTAH
TODAY WITH WEAKER CIRCULATION SET TO MOVE OVER SOUTHERN NEVADA AND
NORTHWEST ARIZONA LATE THIS AFTERNOON AND EVENING. SOME LIGHT RAIN
HAS FALLEN ACROSS NORTHERN INYO...ESMERALDA AND CENTRAL NYE COUNTIES
OVER THE PAST 6 HOURS. THE GREATEST AMOUNT REPORTED HAS BEEN 0.03 AT
GOLDFIELD. HIGHEST POPS TODAY WILL BE ACROSS OUR NORTHERN ZONES AS
UPPER LOW LIFTS NORTHEAST ACROSS NORTHERN NEVADA. CLOUDS WILL BEGIN
TO FILL IN OVER SOUTHERN NEVADA AND NORTHWEST ARIZONA THIS AFTERNOON
AS WEAKER CIRCULATION WORKS OVER THE AREA. STUCK WITH A SLIGHT
CHANCE IN THE VALLEYS WITH SLIGHTLY HIGHER POPS IN THE SOUTHERN
NEVADA MOUNTAINS. AS FAR AS QPF...LOOKING FOR ONLY A FEW HUNDREDTHS
IN THE MOUNTAINS AND PROBABLY ONLY TRACE AMOUNTS IN THE VALLEYS.
SHOWERS WILL END THIS EVENING AS TROUGH WILL BE REPLACED BY A
SHORTWAVE RIDGE THURSDAY. LONGWAVE PATTERN REMAINS PROGRESSIVE WITH
NEXT TROUGH DIGGING DOWN THE WEST COAST THURSDAY NIGHT THEN SWINGING
INLAND FRIDAY. DID UP POPS ACROSS EASTERN ZONES FRIDAY NIGHT AS
POSITION OF UPPER LOW FAVORABLE FOR MOISTURE ADVECTION FROM THE
SOUTH. NOW FOR THE WIND. WINDS ARE BEGINNING TO DECREASE OVER
WESTERN INYO COUNTY BUT STILL HOWLING ACROSS THE SPRING MOUNTAINS
AND RED ROCK CANYON EARLY THIS MORNING. RAWS STATION AT RED ROCK
CANYON HAS GUSTED TO 58 MPH TWICE SINCE MIDNIGHT. NAM12 H700 WINDS
INDICATED STRONGEST BELT WAS OVER SOUTHERN NEVADA BETWEEN 11 PM AND
4 AM THIS MORNING WITH WINDS ALOFT DECREASING AFTER 4 AM AS BELT
SHIFTS EAST OVER UTAH AND ARIZONA. THE WIND ADVISORY CONTINUE
THROUGH 7 AM PDT. SURFACE WINDS HAVE DECOUPLED OVER SAN BERNARDINO
COUNTY. HOWEVER...SURFACE PRESSURE GRADIENT WILL TIGHTEN TODAY
LEADING TO INCREASED WINDS OVER WESTERN AND CENTRAL PARTS OF THE
COUNTY. A WIND ADVISORY STARTS AT 10 AM THIS MORNING AND RUNS
THROUGH 8 PM THIS EVENING. NOTICEABLY COOLER TODAY WITH SLIGHT
WARMING THURSDAY AND FRIDAY.
.LONG TERM...00Z MODELS ARE IN AGREEMENT WITH THE LOW CENTERED OVER
NORTHWEST ARIZONA/SOUTHWEST UTAH EARLY SATURDAY AND THEN SHIFTING IT
EAST DURING THE DAY. THE BEST CHANCE OF SHOWERS IS EXPECTED OVER THE
CENTRAL AND EASTERN CWA SATURDAY WITH LINGERING SHOWERS EAST THAT
NIGHT. THE GFS SHOWS VERY LITTLE IN THE WAY OF NORTH WIND WITH THIS
SYSTEM WITH THE ECMWF REMAINING THE MOST BULLISH. IF THEY DO DEVELOP
THEY ARE EXPECTED TO BE SHORT LIVED. SATURDAY TEMPERATURES SHOULD BE
5 TO 10 DEGREES BELOW NORMAL. A SHORTWAVE APPROACHES THE PACIFIC
NORTHWEST SUNDAY AHEAD OF THE NEXT DEVELOPING SYSTEM IN THE GULF OF
ALASKA. THIS SENDS A BATCH OF CLOUDS THROUGH THE AREA SUNDAY BUT
MAINLY ACROSS THE NORTH SO TEMPERATURES IN THE SOUTHERN REGIONS OF
THE CWA SHOULD BE ABLE TO REBOUND BACK TO NEAR NORMAL. THE NEXT
SYSTEM DROPS INTO THE PACIFIC NORTHWEST EARLY TUESDAY AND THEN
SLIDES QUICKLY INTO THE SOUTHERN GREAT BASIN AND MOJAVE DESERT LATER
IN THE DAY. SOME MODEL DISAGREEMENT IN JUST HOW FAR WEST THE SYSTEM
TRACKS SO IT IS QUESTIONABLE WHETHER THIS WILL JUST BE A WIND EVENT
OR WHETHER THERE WILL BE SOME SHOWER ACTIVITY MIXED IN. EITHER WAY
COOLER CONDITIONS ARE LIKELY UNDER ALL SCENARIOS AND TEMPERATURES
SHOULD DROP BACK SEVERAL DEGREES BELOW NORMAL ONCE AGAIN.
&&
.AVIATION...FOR MCCARRAN...A STORM MOVING ACROSS THE AREA TODAY WILL
CONTINUE TO BRING GUSTY SOUTHWEST WINDS THROUGH THE DAY. SPEEDS IN
GENERAL ARE EXPECTED TO BE 12-18 KTS WITH GUSTS TO AROUND 25 KTS
THROUGH ABOUT 02Z. WINDS THEN DECREASE THIS EVENING TO AROUND 10KTS.
ALTHOUGH SHOWERS ARE NOT EXPECTED AT THE AIRPORT TODAY...SHOWERS
THAT FORM AROUND THE VALLEY COULD CREATE GUSTY ERRATIC WINDS AT
TIMES THIS AFTERNOON. STRONG MID AND UPPER LEVEL WINDS WILL ALSO
CREATE TURBULENCE ALOFT THROUGH THIS EVENING. SKIES TO REMAIN MOSTLY
CLEAR THROUGH MUCH OF THE DAY BUT SCATTERED CLOUDS AROUND 10KFT
POSSIBLE LATE THIS AFTERNOON INTO THE EVENING. ANOTHER STORM WILL
AFFECT THE AREA BEGINNING LATE THURSDAY AND CONTINUING THROUGH
SATURDAY.
FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...GUSTY SOUTHWEST WINDS ARE EXPECTED TODAY ACROSS THE
MOJAVE DESERT AND SOUTHERN GREAT BASIN WITH GUSTS GENERALLY BETWEEN
20 AND 30 KTS. THE HIGHER ELEVATIONS AND PORTIONS OF SAN BERNARDINO
COUNTY COULD SEE GUSTS EXCEEDING 40 KTS AT TIMES. STRONG MID AND
UPPER LEVEL WINDS WILL CREATE TURBULENCE ALOFT THROUGH THIS EVENING.
CEILINGS BETWEEN 5-7KFT EXPECTED ACROSS PORTIONS OF THE NORTH TODAY
WITH SHOWERS CONFINED TO MAINLY THE NORTHERN MOUNTAINS. ELSEWHERE...
A FEW TO SCT CLOUDS BETWEEN 5-7KFT. ANOTHER STORM WILL BRING IMPACTS
TO THE AREA BEGINNING THURSDAY AND CONTINUING THROUGH SATURDAY.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
NV...WIND ADVISORY UNTIL 7 AM PDT THIS MORNING FOR NVZ018-019.
AZ...NONE.
CA...WIND ADVISORY UNTIL 7 AM PDT THIS MORNING FOR CAZ519-521.
WIND ADVISORY FROM 10 AM THIS MORNING TO 8 PM PDT THIS EVENING
FOR CAZ523>526.
&&
PIERCE/SALMEN
HTTP://WEATHER.GOV/LASVEGASHazardous weather outlook, Apr 7, 5:04 AM PDT, 10 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 504 AM PDT TUE APR 7 2009 CAZ520-522-523-NVZ014-017-080800- OWENS VALLEY-DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- ESMERALDA AND CENTRAL NYE COUNTY- WESTERN CLARK AND SOUTHERN NYE COUNTY- 504 AM PDT TUE APR 7 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT A WIND ADVISORY IS IN EFFECT FROM NOON UNTIL 8 PM FOR THE OWENS VALLEY...DEATH VALLEY NATIONAL PARK...NORTHWEST SAN BERNARDINO COUNTY...ESMERALDA AND CENTRAL NYE COUNTY. SOUTH WINDS WILL INCREASE WITHIN THE ADVISORY AREA BY LATE MORNING AND CONTINUE THROUGH EARLY THIS EVENING. SOUTH WINDS 20 TO 30 MPH WITH GUSTS OF 45 TO 50 MPH WILL OCCUR. THE VISIBILITY MAY SUDDENLY BE REDUCED IN AREAS OF BLOWING DUST OR SAND. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY IT WILL REMAIN WINDY ACROSS NORTHWEST SAN BERNARDINO COUNTY WEDNESDAY WITH ANOTHER WIND ADVISORY LIKELY. ANOTHER STORM SYSTEM WILL CROSS THE AREA FRIDAY AND SATURDAY BUT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER, SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ001-CAZ519-521-524>527-NVZ015-016-018>022-080800- NORTHWEST PLATEAU-EASTERN SIERRA SLOPES- WHITE MOUNTAINS OF INYO COUNTY-EASTERN MOJAVE DESERT- MORONGO BASIN-CADIZ BASIN-SAN BERNARDINO COUNTY- UPPER COLORADO RIVER VALLEY-LINCOLN COUNTY-NORTHEAST CLARK COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- LAKE MEAD NATIONAL RECREATION AREA-SOUTHERN CLARK COUNTY- 504 AM PDT TUE APR 7 2009 /504 AM MST TUE APR 7 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT IT WILL BECOME BREEZY ACROSS EASTERN SAN BERNARDINO COUNTY AND SOUTHEAST NEVADA THIS AFTERNOON. WIND GUSTS OF 35 TO 40 MPH WILL OCCUR. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ANOTHER STORM SYSTEM WILL CROSS THE AREA FRIDAY AND SATURDAY BUT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER, SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ002-003-036-080800- LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA- 504 AM MST TUE APR 7 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA. .DAY ONE...TODAY AND TONIGHT A RED FLAG WARNING IS IN EFFECT FOR ELEVATIONS BELOW 4000 FEET IN SOUTHERN MOHAVE COUNTY FROM NOON UNTIL 9 PM THIS EVENING. SOUTH WINDS...WARM TEMPERATURES AND HUMIDITY VALUES OF 5 TO 10 PERCENT WILL CREATE EXTREME FIRE GROWTH POTENTIAL TODAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY IT WILL REMAIN WINDY ACROSS SOUTHERN MOHAVE COUNTY WEDNESDAY BUT COOLER TEMPERATURES WILL CONVERT INTO HIGHER HUMIDITY VALUES. ANOTHER STORM SYSTEM WILL CROSS THE AREA FRIDAY AND SATURDAY BUT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER, SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PIERCE
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 6:48 PM PDT | Wind Advisory | VEF | Inyo, San Bernardino | 36 hr |
Nearby
Wind Advisories in California, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.